MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number e1651-84
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.We observed the balloon of this catheter had ruptured and the proximal ligature had slipped from its intended position and had migrated above the inflation hole.We did not observe any stretching of the catheter lumen.During the follow-up with the contact person at the hospital, we learned that the catheter was used to remove a fresh clot, a day old from a previously implanted graft in a dialysis patient for av access.Balloon was not checked before use because the surgeon wanted the lowest profile for the balloon so he can advance the tip beyond the thrombus.The balloon failed to deflate after pulling the arterial plug back into the venous side of the graft.Surgeon was able to remove the balloon by puncturing the balloon.The vessel of the patient had stenotic region at the arterial anastomosis.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.However, based on investigations for similar incidents, it is possible that the balloon was not tied sufficiently in the catheter.It is possible that some anatomical (calcification or stenosis in the lesion area) or procedural factors (use of excessive force to remove the thrombus) may have contributed to the balloon rupture.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material (eg.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.Based on this incident and similar incidents reported by other users, we are preparing to initiate a recall on certain lots of lemaitre 5 french plus over-the -wire embolectomy catheters.The scope of the recall is currently being evaluated.There was no injury to the patient as the result of this incident.
 
Event or Problem Description
During a thrombectomy procedure, the balloon of a over-the-wire embolectomy catheter failed to deflate after pulling the arterial plug into the graft.So, the surgeon punctured the balloon and removed the catheter from the patient's vessel.There was no injury to the patient as the result of this incident.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington, ma
MDR Report Key9811062
Report Number1220948-2020-00026
Device Sequence Number10951170
Product Code DXE
UDI-Device Identifier00840663100859
UDI-Public00840663100859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model Numbere1651-84
Device Catalogue NumberE1651-84
Device Lot NumberOTW4193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;